Alert archive / Wyoming / Flash Flood Warnings in 2008
Flash Flood Warning 5, NWS Cheyenne, WY
NWS Cheyenne, WY issued this flash flood warning at May 26, 2008, 5:44 PM MDT for Laramie County, Wyoming. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2008, 5:44 PM MDT (23:44 UTC)
- Expired
- May 26, 2008, 9:18 PM MDT
- In force
- 4 hr
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Flood severity
- None
County Laramie County, WY
The radar
The Cheyenne radar (KCYS), 35 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.7 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 953 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KCYS 262347 FFWCYS WYC021-270545- /O.NEW.KCYS.FF.W.0005.080526T2344Z-080527T0545Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 544 PM MDT MON MAY 26 2008 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEASTERN LARAMIE COUNTY IN SOUTHEAST WYOMING... * UNTIL 1145 PM MDT * AT 543 PM MDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. ADDITIONAL RAINFALL AMOUNTS OF ONE HALF INCH ARE POSSIBLE IN THE WARNED AREA. COUNTY ROAD 154 SOUTH OF THE EGBERT EXIT ALONG INTERSTATE 80 HAD WATER FLOWING OVER IT. PORTIONS OF COUNTY ROADS 152 AND 206 ALSO HAD AREAS UNDER WATER. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4114 10461 4114 10409 4101 10407 4102 10463 TIME...MOT...LOC 2344Z 180DEG 0KT 4106 10433 $$ GRIFFITH
2 follow-up statements
000 WGUS75 KCYS 270130 FFSCYS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 728 PM MDT MON MAY 26 2008 WYC021-270545- /O.CON.KCYS.FF.W.0005.000000T0000Z-080527T0545Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LARAMIE WY- 728 PM MDT MON MAY 26 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM MDT FOR SOUTHEASTERN LARAMIE COUNTY... AT 727 PM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED MINOR FLASH FLOODING OVER THE WARNED AREA. ADDITIONAL RAINFALL WILL REMAIN OVER MAINLY RURAL AREAS OF THE LARAMIE COUNTY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 4114 10461 4114 10409 4101 10407 4102 10463 TIME...MOT...LOC 0128Z 180DEG 0KT 4106 10433 $$ GRIFFITH
000 WGUS75 KCYS 270318 FFSCYS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 915 PM MDT MON MAY 26 2008 WYC021-270325- /O.CAN.KCYS.FF.W.0005.000000T0000Z-080527T0545Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LARAMIE WY- 915 PM MDT MON MAY 26 2008 ...THE FLASH FLOOD WARNING HAS BEEN CANCELED FOR SOUTHEASTERN LARAMIE COUNTY... LIGHT TO MODERATE RAINSHOWERS WILL CONTINUE DURING THE OVERNIGHT HOURS AND SOME AREAS WILL SEE PONDING OF WATER IN LOW LAYING AREAS BUT NO SIGNIFICANT FLOODING IS EXPECTED. EMERGENCY MANAGEMENT STATED ONLY MINOR FLOODING HAS OCCURRED IN THE WARNED AREA. LAT...LON 4114 10461 4114 10409 4101 10407 4102 10463 TIME...MOT...LOC 0315Z 180DEG 0KT 4106 10433 $$ GRIFFITH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at May 26, 1:20 PM MDT, 4 hours 24 minutes earlier.
Area forecast discussion, May 26, 1:20 PM MDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 120 PM MDT MON MAY 26 2008 .SHORT TERM...TONIGHT THRU WED...WIDESPREAD LOWER CLOUDS OVER AND EAST OF MTNS IN UPSLOPE FLOW. UPPER LOW OVER WRN UT LIFTG NEWD... WITH UPPER JET OVER S CNTRL TO NERN WY. MOST DVLPMNT SO FAR HAS BEEN ALONG AND E OF JET...WITH SCT SHWRS/FEW TSTMS. MOST UNSTABLE AIR STILL REMAINS OVER CARBON COUNTY...AND EXPECT WITH APPROACH OF UPPER TROF...A FEW STORMS COULD BECOME MDTLY STG THRU EARLY THIS EVENG. UPPER SYSTEM OPENS UP AS IT CROSSES THE REGION LATE TNGT INTO TUE MRNG. STILL LOOKS LIKE THE HEAVIEST PCPN WILL OCCUR OVER THE SNOWY RANGE MTNS EAST ACROSS THE SE WY PLAINS THRU EARLY THIS EVENING...AND THEN SHFTG INTO THE NEB PNHNDL LATER TONIGHT. MOST AREAS SHOULD BE ABLE TO TOLERATE THE ADDITIONAL RAINFALL AS IT SHOULD FALL OVER SEVERAL HOURS RATHER THAN ONE LARGE DOWNPOUR. EXPECTING THE AIRMASS TO SATURATE PRETTY GOOD OVERNIGHT WITH AREAS OF FOG FORMING...LATER SHIFTS MAY NEED TO MONITOR CONDITIONS AS FAVORED AREAS IN SE WY COULD SEE LOCALLY DENSE FOG. SHWRS STILL LINGERING OVER THE NRN PARTS OF THE AREA TUE MRNG...BUT WITH PERSISTENT UPSLOPE FLOW AT LOWER LEVELS...SKIES WILL LIKELY REMAIN CLOUDY OVER MUCH OF THE AREA THRU MOST OF THE DAY. CONDITIONS LIKELY NOT IMPROVING TUE NIGHT WITH LOWER CLOUDS STILL WIDESPREAD. CLOUDS SHOULD FINALLY START TO BREAK UP BY MIDDAY WED...WITH TEMPS RETURNING TO ABOUT NORMAL. .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY AFTERNOON JUNE 2ND. WEDNESDAY NIGHT...ISOLATED TO SCATTERED EVENING THUNDERSTORMS OVER THE MOUNTAINS IN LOW LEVEL TROUGH AXIS...THEN CLEARING. THURSDAY...BRISK SOUTHWEST FLOW ALOFT PREVAILS. WARM TEMPERATURES ALOFT WILL ACT AS A CAPPING INVERSION...DELAYING THUNDERSTORM INITIATION LATER IN THE DAY. STILL THOUGH...WILL SEE ISOLATED TO SCATTERED LATE DAY THUNDERSTORMS FOCUSED ALONG THE LOW LEVEL TROUGH AXIS FROM RAPID CITY SOUTH TO DENVER AND ACROSS THE OROGRAPHICALLY FAVORED AREAS OF THE MOUNTAINS. MILD DAY WITH 1000-500 MB THICKNESSES NEAR 5820 METERS. FRIDAY...SHORTWAVE TROUGH ALOFT TRACKS EAST ACROSS WYOMING SPARKING AFTERNOON AND EVENING THUNDERSTORMS...MOST CONCENTRATED ACROSS THE MOUNTAINS AND EAST OF THE LARAMIE RANGE. COOLER WITH 1000-500 MB THICKNESSES NEAR 5670 METERS. SATURDAY...TRANSITORY LOW AMPLITUDE SHORTWAVE RIDGE MOVES OVERHEAD WHICH WILL LIMIT AFTERNOON AND EVENING THUNDERSTORM COVERAGE TO THE SNOWY RANGE AND LARAMIE RANGE...WHERE WILL SEE ISOLATED TO SCATTERED THUNDERSTORMS. WARMER WITH 1000-500 MB THICKNESSES NEAR 5730 METERS. SUNDAY...SHORTWAVE TROUGH ALOFT TRACKS ACROSS MONTANA AND NORTH DAKOTA SENDING A COLD FRONT SOUTH ACROSS WYOMING. TOO EARLY TO HAVE A LOT OF CONFIDENCE IN MODELS DEPICTION OF COLD FRONTAL BOUNDARY LOCATION. WITH RELATIVELY DRY LOW AND MID LEVELS WILL PAINT ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ACROSS THE MOUNTAINS WHERE OROGRAPHIC EFFECTS AND DIFFERENTIAL HEATING EFFECTS ALMOST ALWAYS PRODUCE AT LEAST ISOLATED THUNDERSTORMS THIS TIME OF YEAR. ANOTHER WARM DAY WITH 1000-500 MB THICKNESSES NEAR 5790 METERS. MONDAY...SOUTHWEST FLOW ALOFT CONTINUES. RELATIVELY HIGH HEIGHTS ALOFT AND WARM TEMPERATURES ALOFT WILL LIMIT AREAL COVERAGE OF AFTERNOON AND EVENING THUNDERSTORMS. WILL GO WITH ISOLATED TO SCATTERED LATE DAY THUNDERSTORMS ACROSS THE MOUNTAINS. STILL MILD WITH 1000-500 MB THICKNESSES NEAR 5760 METERS. -RUBIN- && .AVIATION...WIDESPREAD MVFR CIGS AT ALL TERMINALS EXCEPT RWL UNTIL SUNSET...THEN EXPECTING IFR CIGS TO DVLP AT ALL SITES EXCEPT RWL. LIFR CONDS IN FOG LIKELY TO DVLP AT CYS AND PERHAPS SNY AFTER 06Z. CONDS LIFTG TO MVFR CIGS OVER MUCH OF THE SAME AREA FOR TUE. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && LONG TERM....RUBIN
Hazardous weather outlook, May 26, 9:30 AM MDT, 8 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 930 AM MDT MON MAY 26 2008 NEZ001>003-019>021-054-055-WYZ059-060-065-067>070-271130- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-LARAMIE VALLEY-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- 930 AM MDT MON MAY 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED WEAK THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO EARLY THIS EVENING OVER THE REGION. AREAS OF FOG ARE EXPECTED TO BECOME FAIRLY WIDESPREAD OVER THE AREA TONIGHT WITH LOCALLY LOW VISIBILITIES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A CHANCE FOR THUNDERSTORMS EXISTS PRIMARILY FOR THURSDAY AFTERNOON AND EVENING...WITH SOME STRONG STORMS POSSIBLE MAINLY OVER THE NEBRASKA PANHANDLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ061-062-271130- SOUTHWEST CARBON-NORTH CARBON- 930 AM MDT MON MAY 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR MAINLY THIS AFTERNOON INTO EARLY THIS EVENING. A FEW STORMS MAY BECOME STRONG ENOUGH TO PRODUCE PEA TO MARBLE SIZE HAIL AND GUSTY WINDS TO 45 MPH. AREAS OF FOG ALONG WITH RAIN AND SNOW SHOWERS ARE LIKELY LATE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ063-064-066-271130- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE RANGE- 930 AM MDT MON MAY 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT AREAS OF FOG WILL LINGER THROUGH MIDDAY MAINLY OVER THE LARAMIE RANGE. A FEW THUNDERSTORMS WILL OCCUR OVER THE REGION THIS AFTERNOON INTO EARLY THIS EVENING. RAIN IS EXPECTED TO CHANGE TO SNOW OVER THE HIGHER ELEVATIONS TONIGHT WITH A FEW INCHES OF SNOW POSSIBLE MAINLY OVER THE HIGHER PEAKS OF THE SNOWY RANGE AND NORTHERN LARAMIE RANGE. AREAS OF FOG ARE EXPECTED TO BECOME FAIRLY WIDESPREAD OVER THE LARAMIE RANGE TONIGHT WITH LOCALLY LOW VISIBILITIES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, May 26, 3:40 PM MDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
340 PM MDT MON MAY 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM TORNADO 7 SW BUSHNELL 41.16N 103.99W
05/23/2008 KIMBALL NE NWS EMPLOYEE
TORNADO LOCATED 7 TO 10 MILES SW OF BUSHNELL
&&
GRIFFITHNearby
Flash Flood Warnings in Wyoming, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.